Please use this identifier to cite or link to this item:
Scopus Web of Science® Altmetric
Type: Journal article
Title: Invasion of infectious diseases in finite homogeneous populations
Author: Ross, J.
Citation: Journal of Theoretical Biology, 2011; 289(1):83-89
Publisher: Academic Press Ltd
Issue Date: 2011
ISSN: 0022-5193
Statement of
J.V. Ross
Abstract: We consider the initial invasion of an infectious disease in a finite, homogeneous population. Methodology for evaluating the basic reproduction number, R(0), and the probability mass function of secondary infections is presented. The impact of finite population size, and infectious period distribution (between exponential, two-phase gamma, and constant), is assessed. Implications for infectious disease invasion and estimation of infectious disease model and parameters from data of secondary infections by initially infected individuals in naive, finite, homogeneous populations are reported. As any individual interacts with a finite number of contacts during their infectious period, these results are important to the study of infectious disease dynamics.
Keywords: Infectious disease
Markov chain
Rights: Copyright © 2011 Elsevier Ltd. All rights reserved.
DOI: 10.1016/j.jtbi.2011.08.035
Grant ID:
Appears in Collections:Aurora harvest 5
Mathematical Sciences publications

Files in This Item:
There are no files associated with this item.

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.